| Catalog Number |
33418 |
| Medical Device Problem Code |
Inaccurate Flow Rate (1249)
| Health Effect - Clinical Code |
Cramp(s) /Muscle Spasm(s) (4521)
| Date of Event |
03/09/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that two catheters received from alberta aids to daily living pharmacy failed to drain as intended, which resulted in bladder spasms, urine bypassing, and catheter replacement for the patient.The first catheter insertion occurred on monday morning and the second catheter insertion occurred on monday evening due to continued failure to drain.A third catheter insertion occurred on tuesday afternoon using home care stock, and more than one thousand six hundred milliliters of urine drained within two hours.The product involved was silastic foley catheter eighteen french with thirty cubic centimeter ribbed balloon made of silastic material.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it state: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Recommended inflation capacities 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Visually inspect the product for any imperfections or surface deterioration prior to use.-use luer tip syringe to inflate with stated ml of sterile water.Or -for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Event or Problem Description
It was reported by the customer that two catheters received from the alberta aids to daily living pharmacy failed to drain as intended.As a result, the patient experienced bladder spasms and urine bypassing, which necessitated catheter replacement.The first catheter insertion occurred on monday morning, and a second catheter was inserted monday evening due to continued failure to drain.A third catheter insertion occurred on tuesday afternoon using home care stock, at which time more than 1,600 milliliters of urine drained within two hours.The product involved was a silastic foley catheter, 18 french, with a 30-cc ribbed balloon made of silastic material.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.